Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 25, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 18, 2016, 2:02 PM CDT for Shackelford County, Throckmorton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2016, 2:02 PM CDT (19:02 UTC)
- Expired
- Aug 18, 2016, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 585 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
042
WGUS54 KSJT 181902
FFWSJT
TXC417-447-182145-
/O.NEW.KSJT.FF.W.0025.160818T1902Z-160818T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
202 PM CDT THU AUG 18 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...
NORTHEASTERN SHACKELFORD COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 445 PM CDT
* AT 152 PM CDT...RADAR SHOWED AN AREA OF THUNDERSTORMS WITH VERY
HEAVY RAIN OCCURRING ACROSS MUCH OF WESTERN...CENTRAL AND SOUTHERN
THROCKMORTON COUNTY...AND NORTHEASTERN SHACKELFORD COUNTY. THE
THUNDERSTORMS WERE REDEVELOPING AND TRACKING SLOWLY NORTHEAST
ACROSS THESE AREAS.
* DOPPLER RADAR ESTIMATES BETWEEN 3 AND 5 INCHES OF RAINFALL HAVE
OCCURRED ACROSS THESE AREAS SINCE LATE THIS MORNING...WITH HOURLY
RAINFALL RATES BETWEEN 1.5 AND 2.5 INCHES. A MESONET RAIN GAUGE 1
MILE SOUTHWEST OF THROCKMORTON HAS MEASURED 4.70 INCHES OF TOTAL
RAINFALL SO FAR.
* RUNOFF FROM THIS VERY HEAVY RAINFALL WILL CAUSE FLASH FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
THROCKMORTON...WOODSON...ELBERT...FORT GRIFFIN...
THE INTERSECTION OF US-283 AND RANCH ROAD 209...
US-180 NEAR THE SHACKELFORD-STEPHENS COUNTY LINE...
US-183 NEAR THE THROCKMORTON-STEPHENS COUNTY LINE...
THE INTERSECTION OF US-183 AND US-283 AND THE INTERSECTION OF
US-380 AND HIGHWAY 222.
LOW WATER CROSSINGS WILL ALSO BE FLOODED. DO NOT ATTEMPT TO DRIVE
THROUGH FLOODED LOW WATER CROSSINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT TRY TO DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAYS. TURN
AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3295 9895 3295 9909 3272 9910 3275 9929
3303 9946 3333 9946 3334 9895
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 12:58 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 18, 12:58 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion...UPDATED National Weather Service SAN ANGELO TX 1258 PM CDT THU AUG 18 2016 .AVIATION... /18Z TAFS/ VFR conditions have returned as ceilings have climbed above 3000ft during the past couple of hours at our TAF sites. Convection with heavy rainfall is concentrated across the northern big country and will remain north of KABI. Scattered showers and a few thunderstorms are expected across much of our area this afternoon and evening. Temporary reductions in ceiling and visibility are possible in locally heavy rain. Carrying VCSH at the TAF sites and will monitor radar trends for updates. A degradation to MVFR conditions is expected again after Midnight tonight. IFR ceilings will be possible at mainly our southern TAF sites early Friday morning. Winds will be mostly from the southeast and south. && .PREV DISCUSSION... /issued 643 AM CDT THU AUG 18 2016/ AVIATION... /12Z TAFS/ Fairly extensive mid and upper level cloud cover as well as scattered showers are causing low clouds to become patchy across the area. However, will keep the MVFR CIGs going at all sites through most of the morning hours. Will also keep a mention of at least VCSH at most sites. Will not have prevailing RA in the TAFs due to the scattered nature of the precipitation. Thunderstorms may also affect the entire area again this afternoon as the atmosphere becomes more unstable. VFR conditions may briefly develop this afternoon/evening at most sites before MVFR ceilings return again overnight. 20 PREV DISCUSSION... /issued 354 AM CDT THU AUG 18 2016/ SHORT TERM... (Today and Tonight) Scattered showers and thunderstorms are expected across the area again today. Currently, there are scattered showers south and southwest of the area. Radar imagery shows what appears to be at least one MCV associated with this activity. With southwest flow in place at the mid/upper levels, this MCV as well as embedded weak disturbances will move across the area. Since there has been vitually no change in the moisture-laden low levels, these disturbances are expected to once again kick off showers and thunderstorms by late morning or early afternoon. With moisture also making better progress northward, expect to see some of this activity make it north of Interstate 20 today as well. Some of the activity will again be capable of heavy rainfall in a short period of time, resulting in local flooding, especially in urban areas. Since coverage is still not expected to be widespread, and rainfall over the past days has been very spotty, will continue to hold off on issuing a Flash Flood Watch. Expect temperatures similar to yesterday's readings, or possibly a few degrees cooler. 20 LONG TERM... (Friday through next Wednesday) Upper high pressure will be centered over the southeast CONUS Friday resulting in a southwest flow aloft over the forecast area. With good low to mid level moisture remaining entrenched over West Central Texas and given periodic disturbances in the southwest flow aloft over the forecast area, good rain chances will continue for our area Friday. By Friday night the upper flow over the forecast area will become more zonal with rain chances diminishing. However, an upper trough moving east across the northern Plains will push a weak cold front south through the forecast area on Saturday thus increasing our rain chances Saturday and Saturday night. The remnants of the cold frontal boundary will remain stationary just south of the CWA into the early part of next week. With decent low and mid level moisture north of the frontal boundary and given periodic upper disturbances in the southwest flow aloft moving over the boundary, the chance of rainfall over the CWA will remain. The continuation of good cloud cover accompanied by periodic rainfall will continue to keep daytime temperatures below seasonal normals with daily highs expected to be mostly in the mid to upper 80s through next Tuesday. By Wednesday rain chances will decrease as upper high pressure builds into the area from the southeast and our cloud cover diminishes. Daytime highs on Wednesday are expected to warm into the lower 90s. 15 && .PRELIMINARY POINT TEMPS/POPS... Abilene 85 70 88 72 / 60 50 50 30 San Angelo 84 72 88 73 / 60 60 50 30 Junction 85 73 88 74 / 50 50 40 30 && .SJT Watches/Warnings/Advisories... None. &&
Hazardous weather outlook, Aug 18, 4:36 AM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 436 AM CDT THU AUG 18 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-190945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 436 AM CDT THU AUG 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT MOST OF THE AREA TODAY AND TONIGHT. THE MAIN HAZARDS WILL WILL BE LOCALLY HEAVY RAINFALL THAT MAY LEAD TO LOCALIZED FLOODING...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE INTO EARLY NEXT WEEK. THE MAIN HAZARDS WILL CONTINUE TO BE DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL...WHICH MAY LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 11:31 AM CDT | Areal Flood Advisory | SJT | Throckmorton | 59 min |
| Aug 18, 1:05 PM CDT | Areal Flood Advisory | SJT | Throckmorton | 115 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.